# SDR 20010613CW005

- Difficulty date: April 13, 2001
- Submitted: June 13, 2001
- Operation: Air carrier
- Aircraft: N6794D
- Make and model: Cessna 421C
- Aircraft serial: 421C1030
- Engine: Cont GTSIO520L
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Drive Shaft
- Part number: 632799
- Condition: Seized
- Location: Engine
- Part time: 1,590 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AT 25 HR OIL CHANGE, INTERVAL OIL WAS FOUND VENTING OUT RIGHT ENGINE OVERBOARD DRAIN AND OIL DRAINED FROM ENGINE HAD METALLIC GLIMMER TO IT, ALTHOUGH CUTTING THE OIL FILTER DID NOT REVEAL ANY UNUSUAL AMOUNT OF METAL.  OIL VENTING WAS TRACED TO ENGINE DRIVEN HYDRAULIC PUMP ACCY DRIVE.  PUMP AND DRIVE ASSY WERE REMOVED AND INSP.  PLAIN BEARING IN THE ADAPTER HAD SEIZED TO DRIVE SHAFT AND WAS SPINNING IN HOUSING, GALLING AND DEPOSITING SIGNIFICANT AMOUNT OF BRONZE AND ALUMINUM INTO OIL SUMP THROUGH THE ACCY CASE.  THIS GALLING PRODUCED ENOUGH HEAT TO MELT REAR SHAFT SEAL WHICH WAS WHY OIL HAD STARTED VENTING OVERBOARD.  PARTS WERE ALL REPLACED WITH NEW, ENGINE AND ACCESSORIES FLUSHED.
